Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 19, 2026, 4:38 PM EST for 4 counties in Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2026, 4:38 PM EST (21:38 UTC)
- Expired
- Feb 19, 2026, 5:01 PM EST
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Greene County, IN, Owen County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 102 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 1:20 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
368
WUUS53 KIND 192138
SVRIND
INC021-055-119-153-192230-
/O.NEW.KIND.SV.W.0005.260219T2138Z-260219T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
438 PM EST Thu Feb 19 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Sullivan County in southwestern Indiana...
South central Clay County in west central Indiana...
Southwestern Owen County in west central Indiana...
Northern Greene County in southwestern Indiana...
* Until 530 PM EST.
* At 438 PM EST, a severe thunderstorm was located near Linton, or 27
miles northeast of Vincennes, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Linton, Jasonville, Worthington, Dugger, Clay City, Lyons, Switz
City, Coal City, Pleasantville, and Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM EST for southwestern
and west central Indiana.
&&
LAT...LON 3893 8727 3900 8736 3933 8706 3910 8678
TIME...MOT...LOC 2138Z 232DEG 32KT 3899 8720
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Updike2 follow-up statements
130
WWUS53 KIND 192148
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
448 PM EST Thu Feb 19 2026
INC153-192158-
/O.CAN.KIND.SV.W.0005.000000T0000Z-260219T2230Z/
Sullivan IN-
448 PM EST Thu Feb 19 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EST for southwestern
and west central Indiana.
LAT...LON 3904 8724 3913 8724 3933 8706 3917 8686
3904 8708
TIME...MOT...LOC 2148Z 232DEG 32KT 3905 8711
$$
INC021-055-119-192230-
/O.CON.KIND.SV.W.0005.000000T0000Z-260219T2230Z/
Clay IN-Owen IN-Greene IN-
448 PM EST Thu Feb 19 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR SOUTH CENTRAL CLAY...SOUTHWESTERN OWEN AND NORTHWESTERN GREENE
COUNTIES...
At 448 PM EST, a severe thunderstorm was located over Linton, or 32
miles west of Bloomington, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Linton, Jasonville, Worthington, Clay City, Coal City, and Vicksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EST for southwestern
and west central Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3904 8724 3913 8724 3933 8706 3917 8686
3904 8708
TIME...MOT...LOC 2148Z 232DEG 32KT 3905 8711
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Updike908
WWUS53 KIND 192201
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
501 PM EST Thu Feb 19 2026
INC021-055-119-192211-
/O.CAN.KIND.SV.W.0005.000000T0000Z-260219T2230Z/
Clay IN-Owen IN-Greene IN-
501 PM EST Thu Feb 19 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLAY...
SOUTHWESTERN OWEN AND NORTHWESTERN GREENE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail is
still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EST for southwestern
and west central Indiana.
LAT...LON 3904 8724 3913 8724 3933 8706 3917 8686
3904 8708
TIME...MOT...LOC 2159Z 232DEG 32KT 3912 8699
$$
UpdikeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 3:10 PM EST, 1 hour 28 minutes earlier. Its key messages:
- Scattered strong to severe storms this afternoon into the evening
- All severe hazards are possible, with the greatest tornado potential south of I-70.
- Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
- Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 3:10 PM EST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 310 PM EST Thu Feb 19 2026 .KEY MESSAGES... - Scattered strong to severe storms this afternoon into the evening - All severe hazards are possible, with the greatest tornado potential south of I-70. - Strong wind gusts up to 45 mph late tonight through early afternoon Friday. - Colder for the weekend, with scattered light snow possible Sunday && .MESOSCALE UPDATE... Issued at 236 PM EST Thu Feb 19 2026 Tornado watch 10 continues for southern portions of central Indiana. Surface analysis shows a warm front across far southern Indiana extending westward to near the STL metro area. Earlier thunderstorms that developed over SE IL were slightly elevated, as temperatures were only in the mid 60s and weakened as they moved further north into the more stable air. 12Z ILX sounding shows convective temperatures around 70F with 19Z temperatures into the upper 60s along and south of the warm front over far southern Indiana. Recent convective development to the west of Louisville has shown signs of moving to the right of the mean flow and nearly surface based. Maximized 3mb/2hr pressure falls is noted to the south of STL is indicative of increasing low level WAA. Convection within several weak clusters over southern IL driven by a subtle shortwave trough at 500 mb are beginning to intensify in a region of increasing deep moisture convergence supported by the increasing low level flow impinging along the warm front. Despite the presence of steep mid 2-5 km lapse rates (7-7.5C/km), skinny CAPE profiles are noted due to an inversion centered between 5-6 km (per STL ACARS soundings). This will continue to limit overall instability and a rapid increase in convective development. Stronger low level SR inflow in the 21-23Z time period should support an increasing TS coverage and severe thunderstorm threat. The presence of strong effective deep layer shear (50-60 kts) will enhance updraft rotation and threat for large hail and damaging winds with pseudo/supercellular structures. Low level shear/SRH will remain maximized along the warm frontal boundary as it lifts slowly north into southern portions of central Indiana over the next few hours. As the 1-2km wind fields accelerate in the 21-23Z period, 0- 1km SRH will increase to between 200-300 m2/s2 leading to a greater potential for tornadoes after 21Z. && .SHORT TERM (This evening through Friday)... Issued at 309 PM EST Thu Feb 19 2026 Rest of today/through midnight... For details on the evolving severe threat across central Indiana, please see mesoscale updates. Overnight... Prefrontal trough/dryline is expected to push rapidly across central Indiana between 02Z and 05Z, ending convective precip and thunderstorm chances. As the surface low continues to intensity over the Mid MS valley (988 mb around near Chicago by 08Z), an associated cold front will accelerate across central Indiana between 08-12Z. Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple with strong cold advection and modestly steep lapse rates below 850 mb to support wind gusts around 40 kts across NW portions of central Indiana and as high as 35 kts across area along I-70. A wind advisory was contemplated for far NW portions of central Indiana, but confidence on meeting over 45 mph gusts for any length of time is not sufficiently high at the moment. However, an SPS will be issued for these sub-advisory criteria winds. Friday... Winds will continue to be the main forecast concern during the day along with much colder temperatures. Have undercut NBM guidance by a few degrees on temps considering overcast skies and continued strong cold advection in the morning. Wind gusts will remain around 40 kts across northern portions of the forecast area through the morning, before a decrease in gusts during the afternoon owing to relaxing of the surface pressure gradient as the low pressure moves into northern lower MI as well as gradual decrease in the boundary layer wind fields. && .LONG TERM (Friday night through Thursday)... Issued at 309 PM EST Thu Feb 19 2026 Friday night and Saturday... High pressure will nudge into the area and keep conditions dry and seasonable. Some guidance has rain just south of the area along an old front, but given the surface high and dry air locally, feel that odds of rain are too low to mention. Sunday and Monday... An upper level low will move southeast through the area on Sunday. This won't have a lot of moisture to work with, but it will still be enough for some scattered light snow showers, mainly northeast. Colder air moving in with the low will generate some lake enhanced snow showers Sunday night and Monday. The bulk of these should remain north of central Indiana, but a few could sneak into the north and northeast. Temperatures will be below normal with highs in the 30s and lows mainly in the 20s. Some area could see upper teens Monday night. Tuesday and beyond... Upper flow will become closer to zonal as the upper low exits the area. This will allow seasonable to even above normal temperatures to return. Highs could be around 50 by Wednesday and Thursday. A cold front will bring chances of rain around Wednesday and Thursday, with some uncertainty on the timing of highest PoPs. && .AVIATION (18Z TAF Issuance)... Issued at 1249 PM EST Thu Feb 19 2026 Impacts: - IFR conditions ending by 1900Z with MVFR ceilings redeveloping overnight. - Scattered thunderstorms this afternoon into mid evening with IFR visibilities and MVFR ceilings. - Gusty WSW winds up to 35 kts late tonight through the day Friday with Discussion: IFR conditions have rapidly improved the last 1-2 hours with daytime heating. MVFR ceilings will be prevalent for another 1-2 hrs prior to convective arrival. Thunderstorm activity has increased recently along a warm front extending just north of the Ohio River. Thunderstorms will impact KHUF and KBMG earliest, before affecting KIND and KLAF later this afternoon. IFR visibilities are expected with the TS. The potential exist for GR or +TSRA especially for KHUF and KBMG, but have opted to leave out this for now, since limited duration and uncertainties on timing and threat are still fairly high. Convection will end from west to east between 03 and 06Z with the passage of a fast moving surface wind shift. Wind gusts will pick up with the passage of this wind shift initially from 20-25 kts. A cold front will move across the TAF sites later tonight (08-10Z) with MVFR ceilings and winds becoming WSW with gusts from 30-35 kts. These conditions will continue through the day on Friday. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Crosbie SHORT TERM...Crosbie LONG TERM...50 AVIATION...Crosbie
Hazardous weather outlook, Feb 19, 3:50 PM EST, 48 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 350 PM EST Thu Feb 19 2026 INZ021-028>031-035>049-051>057-060>065-067>072-202100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 350 PM EST Thu Feb 19 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe thunderstorms are expected into the late evening. Damaging winds, large hail and isolated tornadoes are all possible. The threat exists for a strong tornado south of I-70 until late evening. Strong westerly wind gusts from 35-45 mph will develop across areas north of I-70 late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong westerly wind gusts from 35-45 mph will continue through early Friday afternoon across areas north of I-70. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected for this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Special weather statement, Feb 19, 3:56 PM EST, 42 minutes before
Special Weather Statement National Weather Service Indianapolis IN 356 PM EST Thu Feb 19 2026 INZ021-028>031-035>042-192300- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, and Parker City 356 PM EST Thu Feb 19 2026 ...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON... A strong cold front will move through central Indiana after midnight bringing with it west-southwest wind gusts from 35-45 mph. These strong winds will last through Friday morning before diminishing early Friday afternoon. Crosbie
Special weather statement, Feb 19, 4:07 PM EST, 31 minutes before
Special Weather Statement National Weather Service Indianapolis IN 407 PM EST Thu Feb 19 2026 INZ021-028>031-035>042-200900- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, and Parker City 407 PM EST Thu Feb 19 2026 ...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON... A strong cold front will move through central Indiana after midnight bringing with it west-southwest wind gusts from 35-45 mph. These strong winds will last through Friday morning before diminishing early Friday afternoon. Crosbie
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:04 AM EST | Special Weather Statement | IND | Warren | 41 min |
| Feb 19, 2:28 AM EST | Severe Thunderstorm Warning | IND | Warren | 32 min |
| Feb 19, 3:25 AM EST | Special Weather Statement | IND | Carroll | 35 min |
| Feb 19, 3:30 AM EST | Severe Thunderstorm Warning | IND | Carroll | 33 min |
| Feb 19, 9:47 AM EST | Special Weather Statement | IND | Carroll | 28 min |
| Feb 19, 5:31 PM EST | Tornado Warning | IND | Sullivan | 29 min |
| Feb 19, 5:37 PM EST | Tornado Warning | IND | Sullivan | 38 min |
| Feb 19, 5:39 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 51 min |
| Feb 19, 5:43 PM EST | Tornado Warning | IND | Sullivan, Vigo | 47 min |
| Feb 19, 5:53 PM EST | Tornado Warning | IND | Greene, Sullivan | 37 min |
| Feb 19, 6:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 43 min |
| Feb 19, 6:09 PM EST | Tornado Warning | IND | Clay, Vigo | 36 min |
| Feb 19, 6:11 PM EST | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 34 min |
| Feb 19, 6:14 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 31 min |
| Feb 19, 6:15 PM EST | Tornado Warning | IND | Clay, Greene, Owen | 30 min |
| Feb 19, 6:33 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 27 min |
| Feb 19, 6:35 PM EST | Tornado Warning | IND | Morgan | 25 min |
| Feb 19, 6:37 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 38 min |
| Feb 19, 6:39 PM EST | Tornado Warning | IND | Greene, Monroe, Owen | 36 min |
| Feb 19, 6:43 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.